Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Abdominal pain. Having diarrhea with mucus in it. Should I consult a specialist?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1827 Questions
Daughter has been having belly pain. She had diarriah for 3 days and for the last 4 stools 2 days, she has had normal size turds but the stool has had white chalky mucos on it. Should I rush to er or wait to see her Ped.? 12 years old 5'2 97lbs. Very healthy athletic
Posted Sat, 2 Mar 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 1 hour later
As per your query, your daughter who is 12 years old had Diarrhea with Mucus in stools.
It may be due to Bacterial or parasitic or mixed infection as she is having belly pain too.
I saw the images too. They seem to be hard.
The quality of the stool will depend on the food you take.
Give her an antibiotic with combination of Levofloxacin and Metronidazole. Add an antispasmodic like Dicyclomine. Get it prescribed by her doctor.
Ask her to avoid outside food, drink plenty of liquids, eat high fiber diet, XXXXXXX leafy vegetables.
You can wait to see her Pediatrician.
Wish her good health and speedy recovery.
If you have further queries, I will clarify.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor